Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 192, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Nov 2, 2004, 11:54 AM CST for Tangipahoa Parish, Washington Parish, Louisiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 2, 2004, 11:54 AM CST (17:54 UTC)
- Expired
- Nov 2, 2004, 12:45 PM CST
- In force
- 51 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Tangipahoa Parish, LA, Washington Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.9 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1756 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 021754 SVRNEW LAC105-117-021845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1153 AM CST TUE NOV 2 2004 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF AMITE WASHINGTON PARISH IN SOUTHEAST LOUISIANA * UNTIL 1245 PM CST * AT 1149 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR AMITE... MOVING NORTHEAST AT 30 MPH. * COMMUNITIES IN THE PATH OF THIS THUNDERSTORM INCLUDE WILMER...MOUNT HERMAN AND FRANKLINTON. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...TO AN INTERIOR ROOM SUCH AS A BATHROOM OR CLOSET. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3073 9057 3052 9047 3100 9007 3099 9046 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 2, 3:50 AM CST, 8 hours 4 minutes earlier.
Area forecast discussion, Nov 2, 3:50 AM CST, 8 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 350 AM CST TUE NOV 2 2004 .DISCUSSION... THE MAIN FEATURE TO FOCUS ON TODAY WILL BE THE CUT OFF UPPER LEVEL LOW RESIDING IN EASTERN NEW MEXICO AND WESTERN TEXAS. HOWEVER...ANOTHER WEAKER SYSTEM WILL ALSO AFFECT THE CWA TODAY. IN THE CENTRAL GULF OF MEXICO...A WEAK TROUGH AND ASSOCIATED VORTICITY MAXIMA WILL CONTINUE TO SERVE AS A FOCUS OF FEW SHOWERS AND THUNDERSTORMS IN OUR EASTERN COASTAL WATERS AND FAR EASTERN COUNTIES THIS ELONGATED TROUGH WILL SLOWLY SLIDE TO THE WEST INTO SOUTHEAST LOUISIANA THIS EVENING. AT THE SAME TIME...DIURNAL HEATING WILL HELP DESTABILIZE THE ATMOSPHERE ENOUGH TO DEVELOP SCATTERED SHOWERS AND THUNDERSTORMS. THE THUNDERSTORM ACTIVITY WOULD BE MORE HIGHLY SUPPRESSED DUE TO DRY AIR IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE...BUT ENOUGH FORCING ALONG THE ELONGATED TROUGH FROM 850 TO 700MB WILL PROVIDE ENOUGH LIFT TO OVERCOME THE MIDLEVEL CAP...ALLOWING FOR CHANCE POPS IN THE REGION. AS THE WEAK TROUGH SLIDES TO THE WEST...THE STRONG UPPER LEVEL LOW IN TEXAS AND NEW MEXICO WILL SLOWLY BEGIN TO LIFT OUT TO THE NORTHEAST. SEVERAL PIECES OF ENERGY...AND ASSOCIATED JET STREAKS WILL SWING AROUND THE BASE OF THE LOW AND INTO THE WESTERN GULF AND LOUISIANA THROUGH THE DAY. THE MIDLEVEL TROUGH IN THE REGION WILL COMBINE WITH THE LARGER TROUGH TO THE WEST AS THE DAY PROCEEDS. IT APPEARS THAT THE BEST DEEP LAYER MOISTURE PLUME...AND ASSOCIATED LIFT WILL REMAIN WEST OF OUR CWA UNTIL THIS EVENING. DUE TO THE SLOW MOVEMENT OF THE OVERALL SYSTEM...EXPECT THE MOISTURE PLUME TO SLOWLY TRANSIT OVER OUR CWA TONIGHT INTO TOMORROW MORNING. HIGHER PRECIPITABLE WATER VALUES WILL ADVECT INTO THE AREA...ALLOWING FOR A HEAVY RAIN EVENT TO SET UP ACROSS THE STATE TONIGHT. HOWEVER...THE UPPER LEVEL LOW AND OVERALL PATTERN WILL BEGIN TO TURN MORE PROGRESSIVE LATE TONIGHT INTO TOMORROW. THIS WILL ALLOW THE MOISTURE TO PULL EAST INTO OUR EASTERN CWA AND ALABAMA. EXPECT THIS PLUME TO EXIT COASTAL MISSISSIPPI AREA TOMORROW EVENING. THE EXTENDED PERIOD IS STILL ON TRACK...WITH A DEEP UPPER LEVEL TROUGH DEVELOPING ACROSS THE EASTERN UNITED STATES...ALLOWING FOR A MUCH COOLER SCENARIO IN THE REGION. && PRELIMINARY POINT TEMP/POPS... MCB 82 69 73 53 / 50 80 40 00 BTR 84 70 75 53 / 40 80 40 00 MSY 87 73 77 59 / 30 80 60 00 GPT 84 73 76 58 / 30 80 80 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 32
Hazardous weather outlook, Nov 2, 11:00 AM CST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CST TUE NOV 2 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-031200- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CST TUE NOV 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT ...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI THIS AFTERNOON AND TONIGHT... ...SYNOPSIS... AN UPPER LEVEL LOW...AND A COLD FRONT WILL MOVE FROM TEXAS INTO LOUISIANA. ...DISCUSSION... THE UPPER LEVEL LOW...COMBINED WITH STRONG WINDS ALOFT...AND AMPLE HEATING ACROSS THE REGION THIS AFTERNOON WILL ALLOW SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI IN THE AFTERNOON HOURS. OVERNIGHT...A DEEP MOISTURE PLUME WILL SLIDE INTO THE REGION. THIS MOISTURE PLUME WILL BE ASSOCIATED WITH STRONG DYNAMICS IN ADVANCE OF THE UPPER LEVEL LOW. AS A RESULT...AMPLE LIFT WILL BE IN PLACE. WIDESPREAD SHOWER AND THUNDERSTORM WILL DEVELOP OVER THE AREA...AND SLOWLY SLIDE EAST...AS THE UPPER LEVEL LOW PULLS INTO THE OHIO VALLEY. DUE TO THE SLOW MOVEMENT OF THE ACTIVITY...LOCALLY HEAVY RAINFALL CAN BE EXPECTED. BRIEF GUSTY WINDS AND LIGHTNING CAN ALSO BE EXPECTED OVERNIGHT. THERE WILL BE A POSSIBILITY OF SOME SEVERE ACTIVITY THIS AFTERNOON IN ADVANCE OF THE COLD FRONT IN THE WARM MOIST UNSTABLE AIR. SOME ISOLATED WATERSPOUTS AND WEAK TORNADOES MAY BE POSSIBLE. AN UPPER LEVEL JET STREAK JUST TO THE NORTHWEST OF THE AREA WILL ENHANCE THE INSTABILITY...AND CHANCES FOR SEVERE ACTIVITY COULD PERSIST INTO THE NIGHT ALONG THE FRONTAL BOUNDARY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE SLOW MOVING LOW PRESSURE SYSTEM WILL CONTINUE TO AFFECT AREAS OF COASTAL MISSISSIPPI AND FAR SOUTHEAST LOUISIANA ON WEDNESDAY. LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT FROM THESE SHOWERS AND THUNDERSTORMS. NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. HOWEVER...STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN AWARE OF THE UPCOMING WEATHER SITUATION FOR TONIGHT THROUGH WEDNESDAY MORNING. 8
In the hours before
Local storm report, Nov 2, 9:18 AM CST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
918 AM CST TUE NOV 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0905 AM TSTM WND DMG HOUMA 29.58N 90.71W
11/02/2004 TERREBONNE LA EMERGENCY MNGR
THUNDERSTORM WIND DAMAGE OR POSSIBLE TORNADO DAMAGED A
HOUSE AND BUILDING ON EAST SIDE OF HOUMA. EMERGENCY
MANAGER ENROUTE INVESTIGATING DAMAGE.
&&Local storm report, Nov 2, 9:57 AM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
957 AM CST TUE NOV 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0905 AM TORNADO HOUMA 29.58N 90.71W
11/02/2004 F0 TERREBONNE LA EMERGENCY MNGR
EMERGENCY MANAGER REPORTED MINOR ROOF DAMAGE TO TWO
BUILDINGS AND ONE HOUSE ON EAST SIDE OF HOUMA. SEVERAL
LARGE TREE LIMBS BLOWN DOWN. SEVERAL REPORTS OF SHORT
LIVED FUNNEL CLOUD.
&&Special weather statement, Nov 2, 10:02 AM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1002 AM CST TUE NOV 2 2004 LAZ040-059>070-021730- LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD- LOWER TERREBONNE-ORLEANS-ST CHARLES-ST TAMMANY-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- 1002 AM CST TUE NOV 2 2004 SCATTERED MODERATE TO HEAVY SHOWERS ARE FORMING OVER SOUTHEAST LOUISIANA AND MOVING NORTHEAST AT 15 TO 20 MPH. THESE STORMS ARE PRODUCING BRIEF HEAVY RAINFALL AMOUNTS OF ONE HALF TO ONE INCH OF RAIN WITHIN 30 MINUTES. A FEW SHOWERS HAVE PRODUCED FUNNEL CLOUDS IN THE HOUMA AND BELL CHASE AREAS DURING THE LAST 45 MINUTES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...FOR ADDITIONAL INFORMATION AND WARNINGS.
Special weather statement, Nov 2, 11:06 AM CST, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1106 AM CST TUE NOV 2 2004 LAZ046>050-021830- ASCENSION-EAST BATON ROUGE-IBERVILLE-LIVINGSTON-WEST BATON ROUGE- 1106 AM CST TUE NOV 2 2004 ...STRONG THUNDERSTORMS MOVING THROUGH GREATER BATON ROUGE AREA... STRONG THUNDERSTORMS WILL MOVE NORTHEASTWARD ACROSS THE GREATER BATON ROUGE AREA THROUGH 1230 PM. WIND GUSTS OF 40 TO 45 MPH...BRIEF TORRENTIAL RAIN AND OCCASIONAL LIGHTNING WILL ACCOMPANY THE THUNDERSTORMS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...FOR ADDITIONAL INFORMATION AND WARNINGS.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 10:29 AM CST | Tornado Warning | LIX | Orleans, Plaquemines, Saint Bernard | 31 min |
| Nov 2, 11:17 AM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, West Baton Rouge | 43 min |
| Nov 2, 12:17 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 43 min |
| Nov 2, 12:44 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa, Washington | 46 min |
| Nov 2, 12:49 PM CST | Special Marine Warning | LIX | 71 min | |
| Nov 2, 1:26 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 34 min |
| Nov 2, 2:03 PM CST | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint James, Saint John the Baptist | 42 min |
| Nov 2, 2:09 PM CST | Special Marine Warning | LIX | 96 min | |
| Nov 2, 2:34 PM CST | Severe Thunderstorm Warning | LIX | Tangipahoa | 26 min |
| Nov 2, 3:49 PM CST | Special Marine Warning | LIX | 26 min | |
| Nov 2, 4:05 PM CST | Special Marine Warning | LIX | 115 min | |
| Nov 2, 4:05 PM CST | Special Marine Warning | LIX | 115 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.